Alert archive / Kentucky / Wind Advisories in 2019

Wind Advisory 4, NWS Paducah, KY

February 14, 20194 states

NWS Paducah, KY issued this wind advisory at Feb 14, 2019, 9:15 AM CST for 4 states. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 9:15 AM CST (15:15 UTC)
Expired
Feb 14, 2019, 5:24 PM CST
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WWUS73 KPAH 141515
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
915 AM CST Thu Feb 14 2019


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150000-
/O.NEW.KPAH.WI.Y.0004.190214T1515Z-190215T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
915 AM CST Thu Feb 14 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

The National Weather Service in Paducah has issued a Wind
Advisory, which is in effect until 6 PM CST this evening. 

* TIMING...This morning and afternoon, ending at 6 PM.

* WINDS...Sustained southwest winds around 20 mph with gusts of 
  35 to 45 mph at times.

* IMPACTS...Unsecured objects could be tossed around outdoors.
  Trees with weakened root systems may be more prone to being
  uprooted given the wet soil conditions. Also, drivers of high
  profile vehicles may encounter difficulty driving especially on
  east-west roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
1 follow-up statement
155 
WWUS73 KPAH 142324
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
524 PM CST Thu Feb 14 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150030-
/O.CAN.KPAH.WI.Y.0004.000000T0000Z-190215T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
524 PM CST Thu Feb 14 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Paducah has cancelled the Wind
Advisory. 

Winds have diminished over the past hour, and they are no longer
forecast to pose a significant hazard.

$$

York

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 5:50 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 14, 5:50 AM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
550 AM CST Thu Feb 14 2019

.UPDATE...
Issued at 550 AM CST Thu Feb 14 2019

The AVIATION section has been updated for the 12Z TAF issuance.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 332 AM CST Thu Feb 14 2019

Lots to consider over the next 3 days. The first concern is
potentially very gusty south southwest winds today. 08Z VAD winds
from KPAH are 50kts at 925mb and 70kts at 850mb. This is down
10kts in the last hour or two, but indicates the potential for
winds to gust well above Wind Advisory criteria, if we can mix
deep enough. With increasing/thickening clouds expected through
the day, the shallower mixing in the 00Z NAM may be more likely.
Will continue with the Special Weather Statement for 30-40 mph
wind gusts for now and let the day shift monitor for possible
Advisory issuance as conditions warrant.

A cold front will move through the entire region tonight, and
ahead of it the 00Z models saturate the low-levels over the
southeast half of the forecast area. It will be well above
freezing, so a period of light rain/drizzle will be possible this
evening over the24 southeast half of the area. The front will
hang up over the Tennessee Valley early Friday.

Friday, a storm system will move eastward into our region and intensify
as it interacts with the old frontal boundary to our south. With
the exception of the 00Z NAM, the 00Z model consensus is trending
wetter and quicker with the onset of precipitation across our
region. Measurable precipitation is now likely to reach southeast
Missouri before 18Z Friday and will overspread most of the region
in the afternoon. Storm 24total QPF Friday through Friday night
now ranges from a quarter inch along I-64 to just over a half inch
along the TN border, and this may be a bit conservative.

Concern is increasing for a more substantial winter storm across
the region late Friday through Friday night. The faster onset will
lead to less warming on Friday, and much of the area will be at
or below freezing by 00Z Saturday. A warm layer aloft is expected
to develop by late afternoon over roughly the southern third of
the region, while ice nucleation will be a concern throughout the
area by evening. Both of these developments would lead to more of
a freezing rain/icing concern over much of the region.

It appears that snow will be the predominant precipitation type
along I-64 where up to 2 inches will be possible, while mostly
rain is expected near the TN border. However, in between, a
combination of freezing rain, sleet and snow is expected. The
potential exists for a tenth to a quarter inch of icing along with
up to an inch of snow through the mid-section of the region. At
this time, southeast Missouri has the greatest icing potential
late Friday and Friday evening. As the storm system departs after
06Z Saturday, model soundings indicate some freezing drizzle
potential throughout the region, so some minor glazing could
continue into the overnight hours.

With the Special Weather Statement planned for today's wind
potential, we will settle for some enhanced wording for the
Friday system in the HWO, and may send out an e-mail to our
partners.

Saturday should be dry, but another weaker storm system may bring
more light precipitation to the region Saturday night, mainly in
the overnight hours. Ice nucleation may be limited to the far
north, so we may be in for another round of light rain/freezing
rain over much of the region. Low temperatures are expected to
remain at or above freezing over most of the southern half of the
region, so impacts should be limited to southern Illinois,
southwest Indiana and northern portions of southeast Missouri. The
light QPF will be hit or miss across the region, so any ice or
snow accumulations will be isolated. Little to no impact expected
at this time.

.LONG TERM...(Sunday through Wednesday)
Issued at 332 AM CST Thu Feb 14 2019

Models indicate precipitation will linger mainly in portions of west
Kentucky and southwest Indiana Sunday morning as a surface low
slides south of the PAH forecast area. With temperatures warming 4
into the 40s to lower 50s, precipitation will mainly be rain,
though a mix with some light snow will still be possible early
Sunday morning. A little light rain will still be possible in the
Pennyrile region of west Kentucky Sunday afternoon.

Dry conditions will return Sunday night and continue into Monday
evening with weak upper level ridging over the area. Temperatures
will be near to a little below seasonal readings.

Precipitation chances return and increase from south to north late
Monday night into Tuesday.  A surface low will be off to our
southwest, combined with the approach of a fairly strong mid/upper
level trof.  The ECMWF and Canadian spread precipitation much
farther north by 00z Wednesday than the GFS, which keeps our far
north counties dry until around 12z Wednesday.  This is in line with
the GFS taking the surface low farther south, which also makes it a
little colder than the other models, especially Wednesday.
Preference is to lean toward the ECMWF coverage while erring toward
the cooler temperatures of the GFS, at least until we have some
better agreement and/or consistency in the solution.

Light snow or rain/snow will be possible in our far southern
counties late Monday night.  Chances will spread north Tuesday as
precipitation changes over to all rain by midday as temperatures
climb into upper 30s northwest to upper 40s southeast. Precipitation
will continue into Tuesday night, changing over to light snow or a
rain/snow mix from northwest to southeast, though our far southeast
should remain all rain.  Lows Tuesday night will range from around
30s degrees in our northwest/west counties, to the upper 30s in our
southeast.  We will again see precipitation transition back to all
rain from southeast to northwest on Wednesday, but precipitation
chances will also be tapering off from west to east Wednesday
afternoon.  Fortunately our highest chances and highest QPF amounts
will be in areas that will see rain or a rain/snow mix a majority of
the event, so accumulating snow is not a big concern at this
point.

&&

.AVIATION...
Issued at 550 AM CST Thu Feb 14 2019

Very strong southwest winds just off the surface will lead to
LLWS early this morning. Otherwise, strong south southwest winds
will quickly become gusty with 25-30kts expected through the day.
Even stronger gusts are possible, if deeper mixing can develop.
However, the latest guidance is more aggressive in developing an
area of MVFR ceilings spreading from southeast Missouri around
midday through the entire area by sunset.

There may be a few hours of VFR conditions before the cold front
arrives later this evening along with more MVFR ceilings. The
southwest extent of the post-frontal clouds is suspect. KCGI and
KPAH may only get a glancing blow for an hour or two. The low
clouds will likely clear KMVN overnight, but not KEVV and KOWB.
Winds will become northwesterly behind the front, and continue to
gust for awhile, but only up to around 20kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM...RST
AVIATION...DRS
Hazardous weather outlook, Feb 14, 4:17 AM CST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
417 AM CST Thu Feb 14 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
417 AM CST Thu Feb 14 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Gusty south southwest winds expected throughout the region today.
Please refer to the Special Weather Statement for details.

Minor to moderate river flooding continues. Refer to the flood warnings
and statements for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A winter storm system will bring freezing rain, sleet and snow to
the region Friday through Friday night. Confidence in significant
ice, sleet and snow accumulations is increasing, but the details
have yet to be worked out. Travel impacts will be possible by the
evening commute over southeast Missouri, southern Illinois and
southwest Indiana.

Very light freezing rain or snow will be possible, mainly across
the northern half of the region Saturday night. Little impact is
expected at this time.

Minor to moderate flooding is forecast on most area rivers, with
some not expected to crest until well into next week. Refer to the
flood warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Feb 14, 3:46 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
346 AM CST Thu Feb 14 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-142200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
346 AM CST Thu Feb 14 2019

...Gusty Winds Expected Today...

Gusty south to southwest winds will increase by midday over the
entire region. The strongest wind gusts, 30 to 35 mph, are
expected from late morning through much of the afternoon. Wind gusts
may approach 40 mph in a few isolated locations. Wind gusts of
this magnitude could make travel difficult at times for those in
high profile vehicles. The potential still exists for a Wind
Advisory to be issued later today.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:40 PM CSTWinter Weather AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more36 hr

Nearby

Wind Advisories in Kentucky, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.